1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin and tummy trouble

Discussion in 'Metformin/Biguanides' started by Anonymous, May 22, 2012.

  1. Anonymous

    Anonymous · Guest

    I have been on Metformin for 6 years now and currently take the normal sort - 2 x 850mg tablets (1 morning, 1 evening)

    But recently I've been having the sort of stomach troubles that many on here mention. I know I could ask my GP for the SR version, but I wonder if my dose is too high now. I have lost quite a bit of weight - about 15kg off 80kg.

    Anyone else had this reaction to Metformin after a while being fine?
     
  2. ))Denise((

    ))Denise(( Type 2 · Well-Known Member

    Messages:
    1,579
    Likes Received:
    496
    Trophy Points:
    123
    Has the brand of your metformin changed? I used to go to one chain of chemists and every time I picked up my prescription it was a different brand and I'm sure some were worse on my stomach than others. I changed chemists and they give me the same brand all the time and I don't have problems with these.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook